HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Women's Health (https://www.healthboards.com/boards/womens-health/)
-   -   Yellow discharge. HPV? Side affects from going off Birth Control (https://www.healthboards.com/boards/womens-health/746516-yellow-discharge-hpv-side-affects-going-off-birth-control.html)

wiakor 04-27-2010 11:14 AM

Yellow discharge. HPV? Side affects from going off Birth Control
 
In January my boyfriend and I broke up and I went off the birth control pill. Where I was living the state didn't offer birth control pills for free so it was costing me lots of money. I figured I'd give my body and my wallet a rest for a few months.

My body spazed out with hormone levels. I got acne on my chest, back, and neck, and was itchy on my skin. Within a month I started having a milky white to yellow discharge in much larger amounts than what is normal for me. Sometimes it smells, but only if I'm close to it examining its consistancy. no itching, no burning. I was also having random inbetween period cramping on both sides. Not knowing my body off birth control I assumed it was all related.

I did visit a gyno, in Oregon through a program for poor uninsured folks like me. However, the state only allowed the doctor to help me so much and most of my questions weren't really answered. She said my Ph was off and asked if I douched or used scented products (no I don't). She didn't give me advise on what it was or what to do with it. I had a pap, and it was normal. I had been tested for STDs before and in the middle of my relationship with the boy and we were both faithful and both clean. However, I don't know much about HPV and I was told paps can miss it. The doctor also mentioned I may have a cyst on my right ovary and to just watch it. No cramping since last period but icky discharge continues.

It's probably a bacterial infection. Is it possibly anything else? I have no idea how to cure it. I am a little nervous on the side affects of birth control now that I've seen how badly my body functions without it. I am back on it as of a few days ago. Any help would be wonderful.

brosso 04-27-2010 06:54 PM

Re: Yellow discharge. HPV? Side affects from going off Birth Control
 
Did the doctor say if your pH was too high or low? That would help determine what could be...yeast or a bacterial infection. Either way, if the doctor saw it was off, he/she should have done additional testing like swabbing the discharge and looking at it under a microscope or sending it out for growth.

I've discussed HPV with my doctor and from my understanding, he said that when you have a pap done, they look for abnormal changes in the cells. If none are found, that's it. If some are found, THEN they test for HPV. The HPV test is not done if no abnormalities are found. You can request for it to be done even if the cells are normal if you'd like, since it does take some time for it to show up, but it's not something they routinely check for.

In the meantime, to balance the pH you could try using RepHresh gel. I've never tried it, but overall it has good reviews from what I've read. Before even doing that, you can buy a Vagisil screening kit to test your own pH so you can figure out which kind of infection it is and take it from there. If it is BV though, you usually need antibiotics and there is no OTC stuff.

wiakor 04-28-2010 11:51 PM

Re: Yellow discharge. HPV? Side affects from going off Birth Control
 
I am pretty sure it was bacterial. I did try RePhresh so hopefully that will work out. Thank you!


All times are GMT -7. The time now is 01:32 PM.